17 . June , 2019 - Monday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine

Big Image
Generic Name: Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine Capsules (a-seet-a-MIN-oh-fen/dye-FEN-hye-dra-meen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)
Brand Name: Night-Time

Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine is used for:

Relieving symptoms of pain, sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also used for other conditions as determined by your doctor.

Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine is a decongestant, antihistamine, cough suppressant and analgesic combination. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The analgesic and cough suppressant work in the brain to decrease pain and to reduce a dry or unproductive cough.

Do NOT use Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine if:

  • you are allergic to any ingredient in Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine :

Some medical conditions may interact with Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your stomach, bladder, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; overactive thyroid; or liver problems; severe kidney problems; or if you consume more than 3 alcohol-containing drinks per day
  • if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if your cough occurs with large amounts of mucus

Some MEDICINES MAY INTERACT with Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may be increased
  • Anticoagulants (eg, warfarin), digoxin or droxidopa because risk of bleeding, irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine :

Use Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may be taken with or without food.
  • If you miss a dose of Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine .

Important safety information:

  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine . Using this medicine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine without checking with you doctor.
  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine contains acetaminophen, diphenhydramine, dextromethorphan, and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen, diphenhydramine, dextromethorphan, or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine . Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine may increase your risk for liver damage.
  • If you are scheduled for allergy skin testing, do not take Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine .
  • Use Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine , discuss with your doctor the benefits and risks of using Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine during pregnancy. It is unknown if Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine .

Possible side effects of Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; trouble sleeping; vision changes; yellowing of skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine :

Store Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Diphenhydramine/Dextromethorphan/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Carbohydrates And Electrolytes Carbohydrates And Electrolytes
Some commonly used brand names are: In the U.S.— Infalyte 3 Kao Lectrolyte 1 Naturalyte 1 Oralyte 1 Pedialyte 1 Pedialyte Freezer Pops 1 Rehydralyte 1 Resol ‡ 1 In Canada— Lytren 1 Gastrolyte 2 Pedialyte 1 Rapolyte 2 Other commonly used names are oral rehydration salts , O more...

Coradur Coradur
Some commonly used brand names are: In the U.S.— Dilatrate-SR 1 IMDUR 2 ISDN 1 ISMO 2 Isordil Tembids 1 Isordil Titradose 1 Monoket 2 Nitrocot 3 Nitroglyn E-R 3 Nitro-par 3 Nitro-time 3 Nitrong 3 Sorbitrate 1 In Canada— Apo-ISDN 1 Cedocard-SR 1 Coradur 1 Coronex 1 IMDUR 2 ISMO 2 I more...

eIPV eIPV
Some commonly used brand names are: In the U.S.— Ipol 2 Orimune 3 Other commonly used names are: eIPV IPV N-IPV OPV Sabin vaccine Salk vaccine TOPV Note: For quick reference, the following poliovirus vaccines are numbered to match the corresponding brand names. This informati more...

Elocon Elocon
Generic Name: mometasone topical (moe MEH ta sone) Brand Names: Elocon What is mometasone topical? Mometasone is a topical steroid. It reduces or inhibits the actions of chemicals in the body that cause inflammation, redness, and swelling. Mometasone is used to treat inflammation caused more...

Folgard Folgard
Generic Name: Folic Acid with Vitamin B6 and B12 (FOE-lik AS-id) Brand Name: Examples include Folgard and FolcapsFolgard is used for:Supplementing the diet to treat or prevent vitamin deficiency. It may also be used for other conditions as determined by your doctor. Folgard is a vitamin combi more...

Norvasc Norvasc
Some commonly used brand names are: In the U.S.— Adalat 8 Adalat CC 8 Calan 10 Calan SR 10 Cardene 7 Cardizem 3 Cardizem CD 3 Cardizem LA 3 Cardizem SR 3 Dilacor-XR 3 DynaCirc 6 Isoptin 10 Isoptin SR 10 Nimotop 9 Norvasc 1 Plendil 4 Procardia 8 Procardia XL 8 Vascor 2 Verelan 10 Verelan P more...

Num-Zit Gel Dental Num-Zit Gel Dental
Some commonly used brand names are: In the U.S.— Anbesol, Baby 1 Anbesol Maximum Strength Gel 1 Anbesol Maximum Strength Liquid 1 Anbesol Regular Strength Gel 3 Anbesol Regular Strength Liquid 3 Benzodent 1 Chloraseptic Lozenges 2 Chloraseptic Lozenges, Children's 1 Dentapaine 1 Dent-Zel- more...

Propofol Propofol
Generic Name: Propofol (PROE-poe-fol) Brand Name: DiprivanPropofol is used for:Starting or maintaining anesthesia during certain surgeries, tests, or procedures. It may also be used for other conditions as determined by your doctor. Propofol is a general anesthetic. It is unknown exactly how P more...